Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 14, NWS Las Vegas, NV

March 27, 2022Mohave County, Arizona; 4 counties in Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 27, 2022, 12:30 PM MST for Mohave County, Arizona; 4 counties in Nevada; San Bernardino County, California. It took effect at Mar 28, 2022, 10:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2022, 12:30 PM MST (19:30 UTC)
In effect from
Mar 28, 2022, 10:00 AM MST
Expired
Mar 28, 2022, 10:00 PM MST
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3622 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS75 KVEF 271930
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1230 PM PDT Sun Mar 27 2022

NVZ014-280300-
/O.NEW.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
/O.CON.KVEF.WI.Y.0013.000000T0000Z-220328T0300Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
1230 PM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph
  with gusts up to 45. For the second Wind Advisory, south winds 
  25 to 35 mph with gusts up to 50 mph.

* WHERE...Esmeralda and Central Nye County.

* WHEN...For the first Wind Advisory, until 8 PM PDT this 
  evening. For the second Wind Advisory, from 10 AM to 7 PM PDT 
  Monday.

* IMPACTS...Strong crosswinds will make driving difficult for high
  profile vehicles and motorcycles. Gusty winds could blow around
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...Strongest winds are likely just before the
  arrival or in the absence of rain showers Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ525-NVZ015-021-022-280300-
/O.NEW.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Morongo Basin-Lincoln County-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, 
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
1230 PM PDT Sun Mar 27 2022 /1230 PM MST Sun Mar 27 2022/

...WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM PDT
/7 PM MST/ MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 7 PM PDT /7 PM MST/ 
  Monday.

* IMPACTS...Strong crosswinds will make driving difficult for high
  profile vehicles and motorcycles. Gusty winds could blow around
  unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...Strongest winds are likely just before the
  arrival or in the absence of rain showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-523-NVZ017-280300-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-220328T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
1230 PM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Nevada, Esmeralda and Central Nye County and 
  Western Clark and Southern Nye County. In California, Owens 
  Valley, Death Valley National Park and Western Mojave Desert.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand may reduce visibilities for 
  brief periods of time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
705 
WWUS75 KVEF 280234
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
734 PM PDT Sun Mar 27 2022

NVZ014-281700-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-220328T0300Z/
/O.CON.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
734 PM PDT Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...For the first Wind Advisory, until 8 PM PDT this 
  evening. For the second Wind Advisory, from 10 AM to 7 PM PDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-523-NVZ017-280345-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-220328T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
734 PM PDT Sun Mar 27 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind gusts began to diminish shortly after sunset and will continue 
to decrease during the overnight period. Widespread gusts in excess 
of 40 mph are not expected to continue; but spotty isolated gusts 
may occur intermittently throughout the evening, especially in areas 
of higher terrain. As the threat of widespread wind gusts in excess 
of 40 mph has diminished, the Wind Advisory will be allowed to expire
on schedule.

$$

AZZ001-003-036-CAZ525-NVZ015-021-022-281700-
/O.CON.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Morongo Basin-Lincoln County-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, 
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
734 PM PDT Sun Mar 27 2022 /734 PM MST Sun Mar 27 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
7 PM PDT /7 PM MST/ MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 7 PM PDT /7 PM MST/ 
  Monday.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles and motorcycles. Gusty winds could blow 
  around unsecured objects. Tree limbs could be blown down and a 
  few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are likely just before 
  the arrival or in the absence of rain showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
294 
WWUS75 KVEF 280930
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
230 AM PDT Mon Mar 28 2022

CAZ523-NVZ016-017-020-290200-
/O.EXA.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
Western Mojave Desert-Northeast Clark County-
Western Clark and Southern Nye County-Las Vegas Valley-
Including Barstow, Daggett, Fort Irwin, Mesquite, Overton, Moapa,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas,
North Las Vegas, Henderson, and Boulder City
230 AM PDT Mon Mar 28 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts over 40 mph
  possible.

* WHERE...In Nevada, Clark and southern Nye County including Las
  Vegas and Pahrump. In California, the Western Mojave Desert
  including Barstow.

* WHEN...10 AM this morning through 7PM tonight.

* IMPACTS...Gusty winds could blow away unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ525-NVZ014-015-021-022-290200-
/O.CON.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Morongo Basin-
Esmeralda and Central Nye County-Lincoln County-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Morongo Valley, Yucca Valley, Twentynine Palms, 
Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, 
Hiko, Alamo, Rachel, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
230 AM PDT Mon Mar 28 2022 /230 AM MST Mon Mar 28 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 7 PM PDT /7 PM MST/ 
  Monday.

* IMPACTS...Strong crosswinds could make driving difficult for 
  high profile vehicles and motorcycles. Gusty winds could blow 
  around unsecured objects. Tree limbs could be blown down and a 
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
999 
WWUS75 KVEF 281647
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
947 AM PDT Mon Mar 28 2022

AZZ001-003-036-CAZ523-525-NVZ014>017-020>022-290200-
/O.CON.KVEF.WI.Y.0014.220328T1700Z-220329T0200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Morongo Basin-Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, 
Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
947 AM PDT Mon Mar 28 2022 /947 AM MST Mon Mar 28 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS
EVENING...

* WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 7 PM PDT /7 PM MST/ 
  Monday.

* IMPACTS...Strong crosswinds could make driving difficult for 
  high profile vehicles and motorcycles. Gusty winds could blow 
  around unsecured objects. Tree limbs could be blown down and a 
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
971 
WWUS75 KVEF 290156
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
656 PM PDT Mon Mar 28 2022

CAZ523-525-NVZ014-017-290300-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-220329T0200Z/
Western Mojave Desert-Morongo Basin-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, 
Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley
656 PM PDT Mon Mar 28 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts have decreased below 40 mph across Western San 
Bernardino County and the Morongo Basin in California and Nye and
Western Clark County in Nevada. Gusts of 25 to 35 mph can be
expected for these areas the rest of the evening.


$$

AZZ001-003-036-NVZ015-016-020>022-290500-
/O.EXT.KVEF.WI.Y.0014.000000T0000Z-220329T0500Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Lincoln County-
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
656 PM PDT Mon Mar 28 2022 /656 PM MST Mon Mar 28 2022/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT /10 PM MST/ THIS
EVENING...

* WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California and
  southern Nevada.

* WHEN...Until 10 PM PDT /10 PM MST/ this evening.

* IMPACTS...Strong crosswinds could make driving difficult for 
  high profile vehicles and motorcycles. Gusty winds could blow 
  around unsecured objects. Tree limbs could be blown down and a 
  few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
253 
WWUS75 KVEF 290441
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
941 PM PDT Mon Mar 28 2022

AZZ001-003-036-NVZ015-016-020>022-290545-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-220329T0500Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Lincoln County-
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
941 PM PDT Mon Mar 28 2022 /941 PM MST Mon Mar 28 2022/

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS
EVENING...

Wind gusts have dropped below 40 mph across Clark, Lincoln, and
Mohave counties and are expected to remain below 40 mph throughout
the overnight period. As such, the Wind Advisory will be allowed 
to expire at 10:00 pm PDT/MST this evening.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:03 AM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 27, 10:03 AM MST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1003 AM PDT Sun Mar 27 2022

.SYNOPSIS...A weather system will move into the region tonight
bringing cooler temperatures, gusty winds, and a chance of
precipitation through Tuesday. A quick turnaround back to above
normal temperatures looks to return Wednesday and into late next
week.
&&

.UPDATE...Another day of above normal temperatures are expected
today, albeit cooler than the last 2 days. Current satellite
indicates the dense cloud cover from this morning is shifting
eastward and mostly clear skies are expected to develop later this
afternoon with some lingering mid and high clouds along the higher
terrain. Besides clouds and temperatures, winds will increase
through the afternoon and evening across the region with the
strongest winds expected across northwest portions of our CWA,
where a Wind Advisory will go into effect at 11am this morning.
South gusts to 40-50 mph will be possible across Inyo, Esmeralda,
and south-central Nye counties. Elsewhere, expect breezy southerly
winds with gusts to 20-35 mph today. No immediate forecast edits
were necessary this morning. &&

.PREV DISCUSSION... /issued at 200 AM PDT Sun Mar 27 2022/

.SHORT TERM...through Tuesday night.

After seeing a couple of record setting days for temperatures, we
will start to see some cooler weather moving into the region as
fairly deep low pushes into the southern CA coast Monday afternoon.
We are not expected to see a lot of cooling today, but with height
falls and lower 850mb temperatures we should see highs about about 3-
5 degrees cooler today. It's still possible that we could approach a
couple of records, but not as widespread as we have seen over the
past couple of days. Along with the slightly cooler temperatures, we
will start the see the effects of the approaching low in the form of
increasing surface pressure gradients across the western portions of
the CWA. This will allow for gusty afternoon south to southwest
winds to develop with gusts to around 40-45 mph across western San
Bernardino, the valleys in Inyo County, Esmeralda, and Nye County.
The current wind advisories are still in place and no changes will
be made.

The low is expected to push inland Monday afternoon and as it does
it will tap into some decent tropical moisture, however the overall
AR will remain weak as most of the deeper moisture will remain south
of the area. Initially with the more southeast flow we should see
some spillover into the eastern Sierra and Owens Valley by mid day
and then spread east across the region. Overall, precipitation
amounts are expected to remain light with most of the lower
elevations seeing amounts generally less than a tenth of an inch.
Better forcing and deeper moisture will occur across Mohave County
where amounts totaling around a quarter inch will be possible. Some
isolated lightning strikes will also be possible Monday afternoon
with the added instability from the low as it passes overhead. We
should also see Snow levels will initially be pretty high, and drop
to around 6,000 feet Monday. This will bring snow total amounts for
elevations above 7,000 feet to around 2-4" and up to around 6-8" for
elevations around 9,500 feet for the event (~24 hr period). These
snow amount totals are still well below our Winter Weather Advisory
criteria, so not planning on issuing any winter headlines. Storm
total rain amounts are also fairly lack-luster, with lower deserts
seeing anywhere from 0.05" to 0.25" and higher elevations 0.30" to
0.50", with locally higher amounts possible across the higher
terrain in Mohave and Lincoln County.

As the low weakens and moves overhead Monday night into Tuesday
morning, instability associated with the low-center may bring some
isolated lightning. The low and associated moisture will quickly
move southeast Tuesday, leaving much of the region mostly dry by
Tuesday evening. Temperatures will be near seasonal normal for this
time of year Monday and Tuesday.

.LONG TERM...Wednesday through Sunday.

Temperatures will begin to rebound on Wednesday as the trough clears
out of the area and dry northwesterly flow settles in aloft, which
will allow for dry and relatively mild weather on Wednesday.
Forecast confidence decreases as we head into Thursday and Friday
due to disagreement between deterministic and ensemble mean
solutions regarding a potential insider slider that could move
through the area during the latter half of the week. Current NBM
guidance shows that there is a slight chance for showers in the
northeastern portions of our forecast area, but it is unlikely that
there will be significant widespread precipitation with this system
due to its drier nature. The main impacts this system may bring are
elevated/breezier north winds and slightly cooler temperatures.

&&

.AVIATION...For Harry Reid...Generally light winds early this
morning with increasing southwest winds expected by mid to late
morning with speeds around 7-9 kts. Higher winds from the southwest
will develop this afternoon with sustained speeds 15-20 kts with
gusts up to 30 kts possible. High clouds at or above 20 kft through
the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...winds generally around 10kts or less over most areas
this morning, but southwest to west will increase by late morning
and afternoon with most areas seeing gusts between 30-40 kts. The
highest winds are expected to occur across parts of northwest San
Bernardino County, all of Inyo, Esmeralda and Nye Counties. Reduced
visibility from blowing dust possible. High clouds at or above 15-20
kft through the period.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Peters
SHORT TERM...Gorelow/Peters
LONG TERM...Stessman
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2022Wind Advisories in Arizona, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.